I read where one of the sx's is a bad taste but, nothing tastes good to me. If something has the slightest amountt of salt it tastes salty, if it has any amount of sugar, it tastes too sweet. But nothing has any flavor. I hope my taste comes back. Having said that, I hope my hair comes back, by eyesight comes back, my voice returns to normal, etc., etc.
I agree YuK. I try so hard to think of a food that "sounds" as if it will taste good to me so that I can eat something and I might even have my husband drive somewhere to get that specific food but then there's always something "wrong" with it...too sweet, too salty and just doesn't taste. So, you described pretty much me.
Yep, I think the worst thing on tx, for me, was that my coffee didn't taste good. Usually I have 1-2 cups in the morning, that's it for the day, but I had to give it up on tx. Not only did it not taste the same, it also make me puke, yuk!
Hubby tried to be sweet early on, smoked some pork out on the grill, when he brought it into the house I could not believe how bad it smelled to me. The taste was so strong I couldn't even eat it, so he had to eat a lot of pork that week!!!
Post-tx, the taste issue is resolved. Pretty sure you can count on that.
I'm in the same place about food tastes and getting enough in me.The only foods that have appeal are fruits and a few veggies like cukes. Fruit smoothies with yogurt help me get some protein. And it's not only tastes and smells, but textures. This problem usually comes and goes but at week 30 now, this is the worst it's been.
Dont worry once you stop treatment the biggest problem isn't how bad everything tastes it's going to be how GREAT everything tastes! After not enjoying anything for 72 weeks when I first got my taste back and ate an Oreo one night I almost cried it was so incredible.
Then the problem became trying not to eat everything in sight.
I did not have that with treatment but did with one of the antibiotics I used on TX. OVER salty, OVER sweet. Same with smells. Since taste distortion is caused by meds, mine went away when antibiotics stopped, yours will go away when TX meds stop. With a little luck, it may be a come-and-go SX and only bother you sometimes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.